MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the everflex entrust stent delivery system, (sds), was received for evaluation.No ancillary devices, cines, or procedural reports from the procedure were received for evaluation.The everflex entrust sds was received without the red safety tab and tub.The pull cable, pulley, thumb wheel, and one half of the handle were not received.The entrust sds was received in three pieces: one half of the handle which included the thumb wheel locking spring; the inner guidewire lumen with hub luer lock, printed strain relief, and blue strain relief/isolation sheath; and the gold colored outer sheath with radiopaque marker band and silver colored isolation sheath.The one half of the handle was examined.The handle exhibited no abnormality that would affect the entrust sds from delivering stent.There were no wear marks from an improperly routed pull cable present on the handle.The inner guidewire lumen was examined.The proximal hub luer lock was intact and attached to the inner guidewire lumen.The inner guidewire lumen did not exhibit any according folding within the handle length.A kink in the inner guidewire lumen was noted at the distal tip of the blue strain relief/isolation sheath.A second kink was noted along its length.The kinks may have formed post procedure after the guidewire was removed and from the way the device was packaged for return.The kinks are located approximately 14cm and 112.5cm distal of the distal tip of the printed strain relief.The proximal end of the gold colored outer sheath was examined.The separation face appears to be cut/torn.The proximal end of the outer sheath does not exhibit witness marks of the pull cable bond.The gold colored outer sheath was examined.A kink in the outer sheath was note approximately 12.3cm distal of its proximal end.A series of kinks and twists were note approximately 57.4cm to 60.0cm distal of its proximal end.A series of kinks and twists were noted in the silver colored isolation sheath approximately 125cm to 127.5cm from the proximal end of the gold colored outer sheath.A kink in the outer sheath was noted approximately 1.2cm proximal of the distal tip of the outer sheath.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician employed the use of an everflex entrust self-expanding stent with a 6 fr non-medtronic sheath and.014 non-medtronic guidewire for the treatment of a severely calcified 300mm lesion in distal location in the mid right sfa.Lesion exhibited chronic total occlusion (cto).Embolic protection was not used.Ifu was followed device was prepped without issue.Pre-dilation was carried out using a 4mm/200mm pta balloon.The thumbscrew/lock-pin checked for securement prior to procedure and the lock-pin was removed prior to deployment.It was reported that there were deployment issues experienced.The thumb roll on handle stopped/would not continue to deploy stent.The physician had to break off handle from shaft and manually pull back outer sheath from inner sheath to complete deployment of stent.Further stenting was required more proximally due to lesion being longer than the stent (was going to need multiple stents anyway).The procedure completed without issue.There were no patient symptoms or complications associated with this event.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6881779
Report Number2183870-2017-00415
Device Sequence Number13738494
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA431700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight83